Advertisement

Periodica Mathematica Hungarica

, Volume 25, Issue 1, pp 51–75 | Cite as

Complete convergence for arrays

Article

Abstract

Let {(X nk , 1≤kn),n≥1}, be an array of rowwise independent random variables. We extend and generalize some recent results due to Hu, Móricz and Taylor concerning complete convergence, in the sense of Hsu and Robbins, of the sequence of rowwise arithmetic means.

Mathematics subject classification numbers

1991 Primary 60F15 60G50 Key words and phrases Array rowwise independence sums of independent random variables complete convergence strong law central limit theorem weighted sums 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    S. Asmussen andT. G. Kurtz, Necessary and sufficient conditions for complete convergence in the law of large numbers,Ann. Probab. 8 (1980), 176–182.zbMATHMathSciNetGoogle Scholar
  2. [2]
    K. B. Athreya andN. Kaplan,Additive Property and its Applications in Branching Processes.Advances in Probability and Related Topics (A. Joffe and P. Ney (eds.) Marcel Dekker, New York (1978).Google Scholar
  3. [3]
    L. E. Baum andM. Katz, Convergence rates in the law of large numbers,Trans. Amer. Math. Soc. 120 (1965), 108–123.zbMATHMathSciNetCrossRefGoogle Scholar
  4. [4]
    Y. S. Chow, Some convergence theorems for independent random variables,Ann. Math. Statist.,37 (1966), 1482–1493.zbMATHMathSciNetGoogle Scholar
  5. [5]
    K. L. Chung,A Course in Probability Theory, 2nd ed. Academic Press, New York (1974).Google Scholar
  6. [6]
    S. Csörgő, andZ. Rychlik, Rate of convergence in the strong law of large numbers,Probab. Math. Statist.,5 (1985), 99–111.MathSciNetGoogle Scholar
  7. [7]
    P. Erdős, On a theorem of Hsu and Robbins,Ann. Math. Statist.,20 (1949), 286–291.Google Scholar
  8. [8]
    P. Erdős, Remark on my paper “On a theorem of Hsu and Robbins”,Ann. Math. Statist. 21 (1950), 138.Google Scholar
  9. [9]
    A. Gut, On convergence inr-mean of some first passage times and randomly indexed partial sums,Ann. Probab. 2 (1974), 321–323.zbMATHMathSciNetGoogle Scholar
  10. [10]
    A. Gut, Marcinkiewicz laws and convergence rates in the law of large numbers for random variables with multidimensional indices,Ann. Probab. 6 (1978), 469–482.zbMATHMathSciNetGoogle Scholar
  11. [11]
    A. Gut, On complete convergence in the law of large numbers for subsequences,Ann. Probab. 13 (1985), 1286–1291.zbMATHMathSciNetGoogle Scholar
  12. [12]
    A. Gut, The weak law of large numbers for arrays.Statist. Probab. Lett. 14 (1992), 49–52.zbMATHMathSciNetCrossRefGoogle Scholar
  13. [13]
    J. Hoffmann-Jørgensen, Sums of independent Banach space valued random variables,Studia Math. LII (1974), 159–186.Google Scholar
  14. [14]
    P. L. Hsu andH. Robbins, Complete convergence and the law of large numbers,Proc. Nat. Acad. Sci. USA 33 (1974), 25–31.MathSciNetCrossRefGoogle Scholar
  15. [15]
    T.-C. Hu;F. Móricz andR. L. Taylor, Strong laws of large numbers for arrays of rowwise independent random variables.Acta math. Acad. Sci. Hungar. 54 (1989), 153–162.zbMATHGoogle Scholar
  16. [16]
    M. Katz, The probability in the tail of a distribution,Ann. Math. Statist. 34 (1963), 312–318.zbMATHMathSciNetGoogle Scholar
  17. [17]
    A. Kuczmaszewska andD. Szynal, On the Hsu-Robbins law of large numbers for subsequences,Bull. Acad. Pol. Sci. Math. 36 (1988), 69–79.zbMATHMathSciNetGoogle Scholar
  18. [18]
    M. Loève,Probability Theory, 4th ed. Springer, New York, (1977).Google Scholar
  19. [19]
    M. Maejima, A theorem on convergence for weighted sums of i.i.d. random variables,Rep. Stat. Appl. Res. JUSE,24.Google Scholar
  20. [20]
    J. Marcinkiewicz andA. Zygmund, Sur les fonctions indépendantes,Fund. Math. 29 (1937), 60–90.zbMATHGoogle Scholar
  21. [21]
    J. Marcinkiewicz andA. Zygmund, Quelques théorèmes sur les fonctions indépendantes,Studia. Math. 7 (1938), 104–120.zbMATHGoogle Scholar
  22. [22]
    O. Nerman, On convergence of supercritical general (C-M-J) branching processes,Z. Wahrsch. verw. Gebiete 57 (1981), 365–395.zbMATHMathSciNetCrossRefGoogle Scholar
  23. [23]
    W. E. Pruitt, Summability of independent random variables,J. Math. Mech. 15 (1966), 769–776.zbMATHMathSciNetGoogle Scholar
  24. [24]
    F. L. Spitzer, A combinatorial lemma and its application,Trans. Amer. Math. Soc. 82 (1956), 323–339.zbMATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Akadémiai Kiadó 1992

Authors and Affiliations

  • A. Gut
    • 1
  1. 1.Department of MathematicsUppsala UniversityUppsalaSweden

Personalised recommendations